Register Today!
Receive our eNewsletters. Signup
EndocrineWeb Community Advice

Tingling, pins and needles sensation from hypothyroidism?

From: tanderson88 - 9 years 20 weeks ago

I'm constantly getting these tingling pains all over my body, especially my hands and feet. It's driving me crazy!!!! I've been diagnosed with hypothyroidism. Is this caused by my hypothyroidism? Does anybody out there experiance this. It's unbareable at times!!!! Hoping i can get some advice. Please Help!!

Do you find this discussion helpful?
11

40 Responses

Is this good advice?
0

Hi Yanafree,

Thanks for sharing your story. I see my GP tomorrow so I'll see what her opinion is on the tingles. I feel it mostly in my lips lately. A lot of the time I don't notice it but the cause of it bothers me more than the symptoms. When I saw my endo, he barely did a thing. Felt me swallow once, listened to my heart for a few seconds. Didn't ask me the usual questions about hair loss or constipation or whatever. He asked me if I had a rash and I said no. He just didn't thing the tingles had anything to do with Hashimoto's. I asked about taking meds at night instead of the morning and he said it was fine as long as it was taken properly. He's never mentioned any foods that shouldn't be taken with meds before but he did this time. He said walnuts and coffee and I think he said grapefruit should not be consumed. I'd never heard that before. I'd heard about the cruciferous veg and calcium and wheat, barley. I remember thinking, what the heck do I eat for breakfast? I can't eat eggs everyday! Anyway, I haven't been feeling too bad lately, so I'm going to keep up the meds unless I start feeling those aches again and see what the bloodwork shows in 3 months. Take care!

Is this good advice?
0

fasting could be the solution. It will clean your body and go to the root of the problem. your body will auto heal itself if you give it time to devote all its energy to healing itself (whatever it may be) versus digesting. fasting allows your body to use all it's energy to heal the issues in the body instead of just digesting.

Read up on fasting...it's can really create miracles.

hope it gives you some hope.

cheers.

Is this good advice?
0

People with Hypoglycemia would pass out if the fast. Fasting isn't going to correct a Thyroid Imbalance. I do know Hypnosis that speaks to the Higher Self one can get answers and healing in many cases, but fasting will not get to the root cause and release it for a complete healing of any illness or disease.

Is this good advice?
0

I get that feeling from time to time and my old doctor would tell me if was from retaining water and put me on a diuretic which made it worse so I would stop taking them and the feeling would go away.. It does come and go but not as bad as it once did

Katie Rogers

Is this good advice?
1

Hi Matt
Do you mind me asking what your TSH levels were when you started to experience these pains?
I have been having numbness/tngling/burning for two weeks. My TSH came back at 4.12, and my T$ was 7.7 so my PCP will not increase my dosage...still feel it's connected to my hypo issues.
Were you diagnosed with trigeminal neuralgia?
My neuro says the pain is different.
Thanks
janet

Is this good advice?
1

OK...now I am really on a learning curve thanks to these responses. I have been experiencing face numbness/tingling for two weeks. MRIs/ MRA have shown nothing.I feel it is connected to my thyroid because I was not always diligent about taking it. My TSH (tested at 1:30 pm was 4.12)
T4 was 7.7
I never knew until this thread I couldn't have coffee after taking my morning meds...I usually have my coffee about 15 minutes after I take my pill (50 mcg) and my PCP said that was fine, just no breakfast until about 40 mins.
I think I will set my phone alarm for 5:00 and take my med then...this numbness is so anxiety provoking.
Anyone else experience this with a TSH around 4?

Is this good advice?
1

With only a small nodule, and nonspecific biopsies, I was advised to have the nodule removed. This was in 1992 and I was 35. Path was done while I was still in OR, and found to be malignant (papillary) cancer. I had a thyroidectomy with radioactive iodine. It took a long time to find the right dose of Synthroid; it was 250mcg. I was told that dosage is extremely rare. I was already dealing with serious depression issues, and the two don't work well together. In another few years after being more depressed, fatigued and sleeping a good deal, plus putting on a lot of weight, my doctor suggested I go on SSI Disability. I was 40. I have never felt good since the surgery. Totally took my life away. Now, after staying on 250, last year my levels dropped for the first time in 20+ yrs, to 175. I have always had lab work every 3 mos. Since this sudden drop approx. 2 yrs ago, my levels are fluctuating up and down with each lab test. I, too, have a painful tingling initially in my hands, then began to run up my arms. Like Restless Leg (which I have), this only happens at night. Thankfully, it doesn't last very long bcs it can be very painful. I read somewhere that thyroid cancer can metastasize. I recently asked an oncologist if, even after all this time, could that cancer have spread. The man tried not to laugh in my face. What, after all this time???? Now I am reading that I could still have Hashimotos even after a complete removal. i also want to learn more about the pituitary, which directs the thyroid hormone's actions. My new internist is just now looking into auto immune diseases, but no one has ever mentioned a pituitary gland not functioning right. Should I ask my doctor about this? there are almost 100 auto immune diseases. It could take years to find out why i feel so bad - extreme fatigue and achy, my T3 and TSH are on a rollercoaster, and the last labs taken just recently did not show anything abnormal. I would love some feedback

Is this good advice?
1

Ugh! SOMEONE please find the reason why this happens so I can prove to my docs it has something to do with either our hormonal system or our TSH levels! EVERY TIME I change Synthroid doses, regardless of how tiny the change is, I go through 4-6 weeks of lousy symptoms, the most consistent one being the pins, needles, and tingling through my arms, face, and head. The docs say it's not at all related ... I've had it happen too many times for it NOT to be connected to either the dose change or the changing TSH level.

So frustrating!
Sue

Is this good advice?
2

Hi Sue,
So sorry for all the discomfort you've been going through. Initially when I was having pins and needles symptoms nearly a year ago, I thought that it was my Hashimoto's because it was unusual and I had been off my meds for awhile, but , I believe it turned out to be a pinched nerve. That may not be helpful, but perhaps, it's a possibility. I also wanted to suggest that if you're having issues with Synthroid then maybe it isn't the right med for you. I, personally, am allergic to it so I've been taking Levoxyl on and off for many years. When I take too much I get very achy and imbalanced but I found the right dosage so I've been doing pretty good. Best of luck to you!

Is this good advice?
1

Hi Emily - thanks for the comment.
The fact that it ONLY happens when I'm changing doses of Synthroid leads me to think it's not a pinched nerve. If I keep pinching a nerve every time I change doses that would be quite the coincidence! :)

I was on Levothyroxine for a few years but since my levels keep fluctuating we decided I should switch to the brand name instead of the generic since the content is more consistent.

Someone on a different forum suggested that perhaps even though I had a total thyroidectomy, that perhaps a tiny bit of tissue was left behind and still occasionally pumps out some thyroid hormone and that is why I fluctuate so much. I will ask doc during my next visit if we can do a scan or xray to see if there's anything left in there. Otherwise, I have no clue.
Sue

Don't Miss Out! Get the FREE EndocrineWeb eNewsletter!

Sign up to receive treatment and research updates, news, and helpful tips on managing your condition.
SUBSCRIBE
close X
SHOW MAIN MENU
SHOW SUB MENU